Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 48, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 2006, 6:05 PM CDT for Calumet County, Outagamie County, Wisconsin. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2006, 6:05 PM CDT (23:05 UTC)
- Expired
- Jun 18, 2006, 6:34 PM CDT
- In force
- 29 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Calumet County, WI, Outagamie County, WI
The radar
The Green Bay radar (KGRB), 32 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:44 PM CDT | HAIL 1 | Brillion, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 182306
SVRGRB
WIC015-087-182345-
/O.NEW.KGRB.SV.W.0048.060618T2305Z-060618T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
605 PM CDT SUN JUN 18 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CALUMET COUNTY IN EAST CENTRAL WISCONSIN
SOUTHEAST OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN
* UNTIL 645 PM CDT
* AT 602 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR KAUKAUNA...OR ABOUT NEAR APPLETON...AND
MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHERWOOD BY 610 PM...
BRILLION BY 640 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
BOATERS ON NORTHERN LAKE WINNEBAGO SHOULD GET OFF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4434 8839 4414 8840 4405 8804 4423 8805
4423 8816
$$
KIECKBUSCH2 follow-up statements
000
WWUS53 KGRB 182316
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 PM CDT SUN JUN 18 2006
WIC015-087-182345-
/O.CON.KGRB.SV.W.0048.000000T0000Z-060618T2345Z/
OUTAGAMIE WI-CALUMET WI-
613 PM CDT SUN JUN 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN CALUMET AND SOUTHEAST OUTAGAMIE COUNTIES...
AT 610 PM...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD ON THE
SOUTHEAST SIDE OF APPLETON. THIS SEVERE THUNDERSTORM IS CAPABLE OF
PRODUCING NICKEL SIZE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO.
THE AREAS MOST SUSCEPTIBLE TO A TORNADO ARE SHERWOOD...ST.JOHN AND
HILBERT. THIS STORM WAS LOCATED NEAR DUNDAS...OR ABOUT 9 MILES EAST
OF APPLETON...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FOREST JUNCTION BY 620 PM...
ST JOHN BY 625 PM...
HILBERT BY 630 PM...
BRILLION BY 635 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4434 8839 4414 8840 4405 8804 4423 8805
4423 8816
$$
KIECKBUSCH000
WWUS53 KGRB 182334
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
633 PM CDT SUN JUN 18 2006
WIC015-087-182343-
/O.CAN.KGRB.SV.W.0048.000000T0000Z-060618T2345Z/
OUTAGAMIE WI-CALUMET WI-
633 PM CDT SUN JUN 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST OUTAGAMIE COUNTY
HAS BEEN CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR SOUTHEAST
OUTAGAMIE COUNTY HAS MOVED OUT OF THE AREA.
A TORNADO WARNING HAS REPLACED THE SEVERE THUNDERSTORM WARNING FOR
CALUMET COUNTY.
LAT...LON 4434 8839 4414 8840 4405 8804 4423 8805
4423 8816
$$
KIECKBUSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:30 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 18, 3:30 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT SUN JUN 18 2006 .SHORT TERM...TNGT AND MON. MAIN FCST CHALLENGE WL BE AMT OF CLDS/SML PCPN CHCS LATE TNGT INTO MON ASSOCIATED WITH APPROACHING UPR TROF/SFC BNDRY. THE 18Z MSAS SFC ANALYSIS INDICATED ONE SFC BNDRY EXTENDED FROM THE CNTRL U.P. SWWD TO MTW TO FAR NW IL. LRG AREA OF SHWRS WERE LOCATED AHD OF THE SFC BNDRY AND WITH DAYTIME HEATING...SOME TSTMS HAD DEVELOPED OVR SE WI. ADDL TSTMS HAD POPPED UP ACROSS NE WI ALONG THE DEWPT DISCONTINUITY AXIS. VSBL SATL IMAGERY SHOWED BRIEF CLEARING OVR THE NW HALF OF WI WITH ONLY FAIR WEATHER CU. MORE CLDS WERE LOCATED OVR NRN MN HAD OF THE NXT WEATHER SYSTEM TO AFFECT NE WI. HAVE LINGERED A SML CHC OF EARLY EVENING SHWRS/TSTMS OVR ERN WI AHD OF THE DEWPT DISCONTINUITY AXIS WHICH SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING. OTHERWISE...WHILE THE ONE UPR SYSTEM/SFC BNDRY HEADS EAST THIS EVENING...ATTN TURNS TO THE NORTH AND WEST WHERE ANOTHER UPR TROF/SFC BNDRY WL BE DROPPING TOWARD THE WRN GREAT LKS. LRG SWATH OF CLDS (WHICH ARE PICKED UP WELL BY MDLS 925 MB RH) EXPECTED TO SWEEP ACROSS NE WI LTR TNGT. PREFER THE DRIER GFS/NGM FOR PCPN AS THE NAM APRS OVERDONE CONSIDERING THE TIME OF DAY AND LACK OF DEEP MSTR (DEW PTS IN THE 50S). HAVE TIMED THE CHC OF LGT SHWRS/SPRINKLES AFTER MIDNGT ACROSS N-CNTRL WI...AND LATE TNGT FOR FAR NE WI. MIN TEMPS HAVE BEEN LOWERED A DEG OR TWO FROM PREV FCST. THE UPR TROF/SFC BNDRY SLIP THRU NE WI MON MORNING AND EXIT THE RGN BY AFTERNOON. BEST DYNAMICS REMAIN FROM NRN WI NWD...THUS HAVE ONLY MENTIONED A SML CHC POP ACROSS THE NRN TIER OF COUNTIES. OTHERWISE... SUBSIDENCE BEHIND THE DEPARTED UPR TROF TO ALLOW FOR AFTERNOON SUNSHINE TO DVLP. A COOLER TEMP REGIME TO BE IN PLACE MON AFTERNOON WITH 8H TEMPS ONLY AROUND +10C. EXPECT MAX TEMPS TO BE A GOOD 5 TO 15 DEGS COOLER THAN SUNDAY. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS ARE PRECIP CHCS FOR THE MID-LATE PART OF THE WORK WEEK. HIGH PRESSURE WILL DOMINATE THE WX OVER GRB CWA MONDAY INTO TUESDAY. MODELS BRING PRECIP CLOSE TO OUR SW COUNTIES LATE IN THE DAY ON TUESDAY...BUT THINK THAT LLVL FLOW OUT OF THE SFC HIGH WILL KEEP PRECIP OUT OF OUR AREA UNTIL EVG. MODELS AGREE ON LIFTING A H8 WARM FRONT INTO THE FORECAST AREA TUESDAY NIGHT...ALONG WITH A SUBSTANTIAL INCREASE IN ELEVATED INSTABILITY. THIS...COMBINED WITH 35-40KT LLJ...SHOULD RESULT IN MCS DEVELOPMENT OVERNIGHT...WITH THE BEST CHC OF PRECIP OVER OUR SOUTHERN COUNTIES. DAY 3 CONVECTIVE OUTLOOK HAS MOST OF GRB CWA IN THE SLGT RISK...BUT THINK THE GREATEST THREAT WILL BE IN C/EC WI...WHERE THE ELEVATED INSTAB WILL BE STRONGER. A STRONG DRY SLOT PUNCHES INTO WI ON WEDS...WHICH MAY LIMIT CONVECTIVE DEVELOPMENT ALONG THE COLD FRONT. HOWEVER...WITH INCREASING MID-LEVEL LAPSE RATES AND DAYTIME INSTABILITY...CANNOT COMFORTABLY GO WITH A DRY FCST ATTM. WEDS NGT INTO FRIDAY PERIOD IS A BIT OF A QUESTION MARK. HAVE REMOVED POPS FOR WEDS NGT...WITH THE COLD FRONT TO OUR EAST...AND LITTLE DYNAMIC FORCING OR MOISTURE TO WORK WITH. CANADIAN COLD FRONT WILL IMPACT THE FA SOMETIME DURING THE THU/FRI TIME PERIOD. THE GFS IS FASTEST WITH THE FRONT...DROPPING IT INTO NORTHERN WI ON THURS AFTERNOON...BUT SLOWER SOLNS AS DEPICTED BY ECMWF AND CANADIAN SEEM MORE LIKELY GIVEN THE ZONAL FLOW ALOFT OVER THE RGN. FOR NOW...WILL STICK WITH THE CHC OF PRECIP ON THURS FOR THE SAKE OF CONSISTENCY...BUT GUT FEELING IS THAT THURS WILL BE DRY. SMALL POPS MAY BE NEEDED THU NGT/FRI IF THE FRONT IS SLOWER. CANADIAN HIGH PRESSURE SHD KEEP THE FA DRY OVER THE WEEKEND. STAYED FAIRLY CLOSE TO MEX GUIDANCE THROUGHOUT THE EXTENDED PERIOD. EXPECT SLIGHTLY ABOVE NORMAL TEMPERATURES EARLY IN THE PERIOD...THEN DROPPING BACK TO NORMAL OR SLIGHTLY BELOW NORMAL READINGS LATE IN THE WEEK. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/KIECKBUSCH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 18, 4:00 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT SUN JUN 18 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 400 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WITH HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE OVER NORTHEAST AND EAST CENTRAL WISCONSIN EARLY. THE STORMS SHOULD STAY BELOW SEVERE LIMITS...AND ARE EXPECTED TO DISSIPATE BY SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY... AND AGAIN ON THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY NIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT...BUT SPOTTERS ARE URGED TO REPORT ANY OCCURRENCES OF HAIL OR GUSTY WINDS. LMZ521-522-541>543-564-191200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 400 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE UNTIL SUNSET. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 35 KNOTS. BOATERS ARE URGED TO HEAD FOR PORT IF THREATENING WEATHER IS OBSERVED. DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY... AND AGAIN ON THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY NIGHT...WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. KALLAS/KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 18, 4:43 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
443 PM CDT SUN JUN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG ATHELSTANE 45.43N 88.09W
06/18/2006 MARINETTE WI LAW ENFORCEMENT
ONE POWER LINE DOWN
&&
THThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:30 PM CDT | Marine Weather Statement | GRB | 90 min | |
| Jun 18, 4:47 PM CDT | Special Marine Warning | GRB | 88 min | |
| Jun 18, 5:46 PM CDT | Marine Weather Statement | GRB | 89 min | |
| Jun 18, 6:11 PM CDT | Severe Thunderstorm Warning | GRB | Door | 38 min |
| Jun 18, 6:18 PM CDT | Special Marine Warning | GRB | 87 min | |
| Jun 18, 6:26 PM CDT | Tornado Warning | GRB | Calumet | 34 min |
| Jun 18, 6:44 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 61 min |
| Jun 18, 6:58 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.